Alert archive / Missouri / Snow Advisories in 2007

Snow Advisory 7, NWS Kansas City, MO

February 13, 200717 counties in Missouri

NWS Kansas City, MO issued this snow advisory at Feb 13, 2007, 8:57 AM CST for 17 counties in Missouri. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 8:57 AM CST (14:57 UTC)
Expired
Feb 13, 2007, 3:00 PM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Chariton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 131457
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 AM CST TUE FEB 13 2007

MOZ007-008-016-017-024-025-032-033-040-132100-
/O.CAN.KEAX.HS.W.0002.000000T0000Z-070213T2100Z/
/O.NEW.KEAX.SN.Y.0007.070213T1457Z-070213T2100Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
857 AM CST TUE FEB 13 2007

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
HEAVY SNOW WARNING HAS BEEN CANCELED. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS CENTRAL AND
NORTHEAST MISSOURI THROUGH THE REMAINDER OF THE MORNING HOURS.
NUMEROUS REPORTS OF 3 TO 5 INCHES OF SNOW HAVE BEEN RECEIVED ACROSS
THE AREA. AN ADDITIONAL INCH OF SNOW REMAINS POSSIBLE THIS MORNING...WITH A
STORM TOTALS OF 4 TO 6 INCHES EXPECTED BY MID AFTERNOON. 

IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR
35 MPH ARE EXPECTED...CAUSING REDUCED VISIBILITIES IN BLOWING
SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST
ROADWAYS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MOZ003>006-013>015-023-131800-
/O.CAN.KEAX.HS.W.0002.000000T0000Z-070213T1800Z/
/O.NEW.KEAX.SN.Y.0007.070213T1457Z-070213T1800Z/
WORTH-GENTRY-HARRISON-MERCER-DE KALB-DAVIESS-GRUNDY-LIVINGSTON-
INCLUDING THE CITIES OF...GRANT CITY...ALBANY...STANBERRY...
BETHANY...PRINCETON...CAMERON...GALLATIN...JAMESPORT...TRENTON...
CHILLICOTHE
857 AM CST TUE FEB 13 2007

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HEAVY
SNOW WARNING HAS BEEN CANCELED. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL GRADUALLY TAPER OFF ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST INTO NORTH CENTRAL MISSOURI
THIS MORNING. NUMEROUS REPORTS OF 3 TO 5 INCHES OF SNOWFALL HAVE BEEN
RECEIVED ACROSS THE AREA. AN ADDITIONAL HALF INCH TO INCH OF SNOW
MAY BE POSSIBLE BY MIDDAY...WITH A STORM TOTAL OF 4 TO 6 INCHES
EXPECTED.

IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR
35 MPH ARE EXPECTED...CAUSING SIGNIFICANT BLOWING AND DRIFTING
SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST
ROADWAYS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ025-102-MOZ001-002-011-012-020-131600-
/O.CAN.KEAX.HS.W.0002.000000T0000Z-070213T1800Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH
857 AM CST TUE FEB 13 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
HEAVY SNOW WARNING. 

OCCASIONAL FLURRIES OR LIGHT SNOW REMAIN POSSIBLE THROUGH THE
REMAINDER OF THE MORNING HOURS. HOWEVER...MOST OF THE ACCUMULATING
SNOWFALL HAS EXITED THE AREA. SNOWFALL TOTALS YIELDED 3 TO 5 INCHES
WITH A FEW LOCATIONS REPORTING 6 INCHES.

$$

KSZ057-060-103>105-MOZ021-022-028>030-037-038-043-044-053-054-
131600-
/O.CAN.KEAX.WW.Y.0003.000000T0000Z-070213T1800Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-CLINTON-CALDWELL-
PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PLATTSBURG...KINGSTON...
HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...BUTLER...RICH HILL...CLINTON
857 AM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
WINTER WEATHER ADVISORY. 

OCCASIONAL FLURRIES OR LIGHT SNOW REMAINS POSSIBLE THROUGH THE
REMAINDER OF THE MORNING HOURS. HOWEVER...MOST OF THE ACCUMULATING
SNOWFALL HAS EXITED THE AREA. SNOWFALL TOTALS YIELDED 3 TO 5 INCHES
WITH A FEW LOCATIONS REPORTING 6 INCHES.

$$

MOZ031-039-045-046-131800-
/O.CON.KEAX.WW.Y.0003.000000T0000Z-070213T1800Z/
CARROLL-SALINE-PETTIS-COOPER-
INCLUDING THE CITIES OF...CARROLLTON...MARSHALL...SEDALIA...
BOONVILLE
857 AM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

AREAS OF SNOW AND BLOWING SNOW WILL GRADUALLY END FROM WEST TO
EAST ACROSS WESTERN MISSOURI INTO CENTRAL MISSOURI THROUGH MUCH OF
THE MORNING.

REPORTS OF 1 TO 4 INCHES OF SNOW HAVE BEEN RECEIVED ACROSS THE AREA
WITH HIGHER TOTALS FURTHER NORTH. AN ADDITIONAL HALF INCH TO INCH IS
POSSIBLE THROUGH THE REMAINDER OF THE MORNING. 

IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO
NEAR 35 MPH ARE EXPECTED...CAUSING REDUCED VISIBILITIES IN BLOWING
SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST
ROADWAYS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS43 KEAX 131803
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CST TUE FEB 13 2007

MOZ003>006-013>015-023-131915-
/O.EXP.KEAX.SN.Y.0007.000000T0000Z-070213T1800Z/
WORTH-GENTRY-HARRISON-MERCER-DE KALB-DAVIESS-GRUNDY-LIVINGSTON-
INCLUDING THE CITIES OF...GRANT CITY...ALBANY...STANBERRY...
BETHANY...PRINCETON...CAMERON...GALLATIN...JAMESPORT...TRENTON...
CHILLICOTHE
1203 PM CST TUE FEB 13 2007

...SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY. 

THE STORM SYSTEM THAT BROUGHT THE WINTER WEATHER TO THE AREA
CONTINUES TO PROGRESS EASTWARD AWAY FROM THE REGION. MOST OF THE
ACCUMULATING SNOWFALL HAS NOW EXITED WITH ONLY OCCASIONAL FLURRIES
REMAINING. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MOZ031-039-045-046-131915-
/O.EXP.KEAX.WW.Y.0003.000000T0000Z-070213T1800Z/
CARROLL-SALINE-PETTIS-COOPER-
INCLUDING THE CITIES OF...CARROLLTON...MARSHALL...SEDALIA...
BOONVILLE
1203 PM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY. 

THE STORM SYSTEM THAT BROUGHT THE WINTER WEATHER TO THE AREA
CONTINUES TO PROGRESS EASTWARD AWAY FROM THE REGION. MOST OF THE
ACCUMULATING SNOWFALL HAS NOW EXITED WITH ONLY OCCASIONAL FLURRIES
REMAINING. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MOZ007-008-016-017-024-025-032-033-040-132100-
/O.CON.KEAX.SN.Y.0007.000000T0000Z-070213T2100Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
1203 PM CST TUE FEB 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS NORTHEAST
MISSOURI THROUGH THE EARLY AFTERNOON HOURS. NUMEROUS REPORTS OF 3 TO
5 INCHES OF SNOW HAVE BEEN RECEIVED ACROSS THE AREA. AN ADDITIONAL
HALF INCH TO AN INCH OF SNOW REMAINS POSSIBLE THIS MORNING...WITH A
STORM TOTALS OF 4 TO 6 INCHES EXPECTED BY MID AFTERNOON.

IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR
35 MPH ARE EXPECTED...CAUSING REDUCED VISIBILITIES IN BLOWING
SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST
ROADWAYS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KEAX 132107
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CST TUE FEB 13 2007

...SNOW ADVISORY CANCELED AS WINTER STORM EXITS THE AREA...

THE UPPER LEVEL STORM SYSTEM THAT BROUGHT THE WINTER WEATHER TO THE
REGION HAS PUSHED EAST INTO THE TENNESSEE AND OHIO VALLEYS. DRIER AIR
IS FILTERING INTO EASTERN KANSAS...WESTERN AND CENTRAL MISSOURI AS
ANY MEASURABLE SNOW EXITS THE AREA.

MOZ007-008-016-017-024-025-032-033-040-132215-
/O.EXP.KEAX.SN.Y.0007.000000T0000Z-070213T2100Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH-
HOWARD-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING...
MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA...
SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN
307 PM CST TUE FEB 13 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

MEASURABLE SNOWFALL HAS DEPARTED MOST OF THE AREA THIS AFTERNOON.
SCATTERED FLURRIES AND OCCASIONAL BLOWING SNOW WILL REMAIN POSSIBLE
THROUGH THE EARLY EVENING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this snow advisory went out at Feb 13, 5:00 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 13, 5:00 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CST TUE FEB 13 2007

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS THE STORM SYSTEM IS ON TRACK...WITH THE
MAIN CIRCULATION MOVING ACROSS WESTERN ARKANSAS AND SOUTHWEST
MISSOURI EARLY THIS MORNING. ISENTROPIC DOWNGLIDE STARTED DURING THE
OVERNIGHT HOURS...SIGNIFICANTLY SHUTTING DOWN THE PRECIPITATION
ACROSS NORTHERN MISSOURI. IN ADDITION...DRY AIR HAS WRAPPED INTO THE
SYSTEM...ALSO LEADING TO THE DECREASE IN PRECIPITATION. THIS HAS
LEAD TO THE DECREASE IN EXPECTED TOTAL SNOWFALL. CALLS AROUND THE
AREA OF YIELDED IN REPORTS OF WIDESPREAD 3 TO 4 INCH AMOUNTS. FEEL
ANOTHER 1 TO 2 INCHES IS POSSIBLE AS THE DEFORMATION ZONE MOVES
ACROSS THE REGION. LESSER AMOUNTS ARE EXPECTED ACROSS WESTERN
SECTIONS OF THE FORECAST AREA. EXPECT THE SNOW TO END ACROSS THE
FORECAST AREA BY AROUND MIDDAY. HAVE HELD ON TO THE CURRENT
HEADLINES WITH 6 INCHES POSSIBLE ACROSS NORTHERN MISSOURI AND 2 TO 4
INCHES EXPECTED SOUTH.

COLD AIR ADVECTION CRANKS UP TODAY...SO THINK AREA HIGHS TEMPS WILL
BE IN THE MORNING WITH STEADY OR FALLING TEMPERATURES IN THE
AFTERNOON. STRONG ARCTIC HIGH PRESSURE WILL SPREAD OVER THE REGION
TONIGHT...KEEPING TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY.
MODELS SHOW A VORT MAX TRANSLATING THROUGH THE NORTHWEST
FLOW...AFFECTING PARTS OF THE REGION BY WEDNESDAY NIGHT. FOR NOW
HAVE GONE WITH A CHANCE OF FLURRIES WITH THE AMOUNT OF MOISTURE AND
THE STRENGTH OF THE WAVE IN QUESTION.

TEMPERATURES WARM TO NEAR NORMAL FOR FRIDAY...AHEAD OF THE NEXT
STRONG SHORTWAVE MOVING INTO THE REGION. THAT WAVE MAY ALSO BRING
THE NEXT CHANCE OF SNOW TO THE REGION FRIDAY NIGHT.

NRR

&&

.PREV DISCUSSION...

/717 PM CST MON FEB 12 2007/
IR SATELLITE IMAGERY SHOWING A CLASSIC MATURE WINTER CYCLONE MOVING
INTO SOUTHWEST OKLAHOMA EARLY THIS EVENING. STRONG SUBTROPICAL FEED
CONTINUES TO RIDE THE WARM CONVEYOR BELT NORTHWARD THROUGH ARKANSAS
AND MISSOURI...WITH STRONG UPPER LEVEL DIFFLUENCE BEGINNING TO PULL
THE WARM CONVEYOR WESTWARD INTO AN INTENSIFYING TROWAL REGION
STRETCHING FROM NW MO TO SE KS.

NORTHWEST MISSOURI AND NORTHEAST KANSAS APPEAR IN LINE FOR A ONE-TWO
PUNCH OVERNIGHT AS MODERATE-HEAVY WARM ADVECTION PRECIPITATION
CONTINUES OVERSPREAD THE SUB-FREEZING AIRMASS NOW IN PLACE.
MEANWHILE...A WELL DEFINED DEFORMATION ZONE STRETCHING FROM NEAR
GARDEN CITY KANSAS TO CONCORDIA WILL SLOWLY TRANSLATE EASTWARD
OVERNIGHT. INTENSE VERTICAL MOTION WAS FURTHER CONFIRMED BY A FEW
LIGHTNING STRIKES OBSERVED OVER NORTH CENTRAL KANSAS LAST HOUR.

00Z KTOP SOUNDING INDICATES AN EXTREMELY FAVORABLE GROWTH REGION FOR
HEAVY WET SNOW...WITH DEEP SATURATION AND NEUTRAL STABILITY PRESENT
ABOVE 800MB. SNOWFALL RATES EXCEEDING ONE INCH PER HOURS AT TIMES
CAN BE EXPECTED OVER NW MO/NE KS THIS EVENING...CONTINUING THROUGH
DAYBREAK. HAVE UPGRADED TO A HEAVY SNOW WARNING WHERE THE ADVISORY
WAS PREVIOUSLY...WITH FORECAST AMOUNTS OF 6 TO 9 INCHES POSSIBLY A
CONSERVATIVE VALUE WHERE THE AXIS OF WAA/DEFORMATION SNOWS OVERLAP.

BLOWING SNOW STILL A MINOR CONCERN AS WINDS PICK UP...ALTHOUGH THE
HEAVY WET SNOW SHOULD KEEP IT PUT ONCE IT SETTLES. HOWEVER...THE
COMBINATION OF HEAVY WET SNOW AND THE WINDS COULD LEAD TO DOWNED
LIMBS AND POWERLINES AS ACCUMULATIONS INCREASE.

FURTHER SOUTH...A PRONOUNCED EAST-WEST BRIGHT BAND PARALLELING THE
I-70 CORRIDOR AT 01Z MARKS THE TRANSITION ZONE OF RAIN TO SNOW (NOT
MUCH SLEET MIXING IN). THIS AXIS WILL SHIFT SLOWLY SOUTHWARD THIS
EVENING AS WINDS OVER NRN MO CONTINUE TO BACK IN RESPONSE TO THE
SURFACE LOW TRACK ALONG THE RED RIVER VALLEY. DID NOT MAKE MANY
CHANGES FOR THE REMAINDER OF THE ADVISORIES/WARNINGS IN TERMS OF
ACCUMULATIONS...ALTHOUGH FAR EASTERN AREAS MAY SEE THE BULK OF
ACCUMS AFTER DAYBREAK. GIVEN THE SLOWER STORM MOVEMENT...EXTENDED
THE EASTERN HEAVY SNOW WARNING (GENERALLY EAST OF US-65) UNTIL 3PM
TUESDAY.

BOOKBINDER

/ISSUED 428 PM CST MON FEB 12 2007/
FOR THE TONIGHT THROUGH TUESDAY TIME PERIOD...FAST MOVING OPEN WAVE
IN SOUTHERN STREAM WILL BE THE MAIN WEATHER MAKER FOR THE FORECAST
AREA. THESE KINDS OF WAVES CAN BE TRICKY...AND PRODUCE A SURPRISING
AMOUNT OF SNOW...ESPECIALLY IF THE INITIAL WARM AIR ADVECTION CAN
PRODUCE SOME HEAVIER SNOW. MAIN PROBLEM WITH THAT WILL BE THE
TEMPERATURE PROFILES...WHICH SHOULD KEEP PRECIPITATION TYPE
PREDOMINATELY IN THE FORM OF RAIN IN SOUTHERN PART OF FORECAST AREA
THIS EVENING. EVEN NORTHERN AREAS MAY HAVE A SOME RAIN LATE THIS
AFTERNOON BEFORE DARKNESS AND THE WINDS SWINGING MORE TO THE
NORTHEAST CAN PULL IN LOW 30 DEGREE AIR CURRENTLY RESIDING OVER
SOUTHERN IOWA. THAT WILL OCCUR AS SURFACE WAVE MOVES INTO NORTHEAST
OKLAHOMA THIS EVENING. THUS THINK AREAS NORTH OF HIGHWAY 36 WILL BE
PREDOMINANTLY SNOW. FURTHER SOUTH...RAIN INITIALLY IN SOUTHERN AREAS
WILL START MIXING OVER TO SNOW LATE IN THE EVENING IN SOUTHWEST PART
OF FORECAST AREA...BUT THE MIX OVER MAY NOT TAKE PLACE UNTIL
MIDNIGHT OR LATER IN CENTRAL MISSOURI. THUS TOUGH CALL AS HOW FAR
SOUTH TO CARRY THE HEAVY SNOW POTENTIAL. WITH THE UPPER SYSTEM
SLOWING A BIT ON TUESDAY AS IT PHASES WITH A NORTHERN STREAM
WAVE...MAY HAVE MORE OF A BACKWASH OF SNOW IN THE EASTERN AREAS EVEN
INTO THE AFTERNOON. THIS IS WHAT MAY FINALLY RESULT IN THE 6 INCH OR
GREATER SNOWFALL IN THAT AREA...AND WE MAY NEED TO EXTEND THE
WARNING LATER IN THE DAY ON TUESDAY...BUT WILL LET LATER SHIFTS
DECIDE IF THAT IS NEEDED. ANOTHER CONCERN WILL BE THE STRONG NORTH
WINDS LATE TONIGHT AND TUESDAY AS SURFACE LOW DEEPENS AS IT GOES
ACROSS SOUTHEAST MISSOURI AND INTO THE OHIO RIVER VALLEY ON TUESDAY.

PC

EXTENDED DISCUSSION (WEDNESDAY THROUGH MONDAY)...

MODELS ARE IN FAIR AGREEMENT TODAY DEPICTING A SLIGHT ADJUSTMENT TO
THE HEMISPHERIC FLOW PATTERN INTO THIS WEEKEND. UNTIL THAT
TIME...STRONG NEGATIVE HEIGHT ANOMALIES (GREATER THAN 2 STANDARD
DEVIATIONS BELOW AVERAGE) WILL EXIST ACROSS THE ERN CONUS...WITH
CORRESPONDING POSITIVE HEIGHT ANOMALIES DOMINATING THE NWRN CONUS.
THIS PATTERN PROMOTES BUILDING SFC HIGH PRESSURE OVER SRN CANADA AND
THE CNTRL CONUS...AND TELECONNECTS WELL FOR BELOW NORMAL
TEMPERATURES ACROSS THE LOWER MISSOURI RIVER VALLEY. HAVE GENERALLY
FOLLOWED A BLEND OF THE 00Z ECMWF AND 12Z GFS ENSEMBLE MEAN FOR THIS
FORECAST CYCLE ADVERTISING MUCH BELOW NORMAL TEMPERATURES THROUGH
THE END OF THE WEEK...FOLLOWED BY MODERATING CONDITIONS THROUGH THE
WEEKEND UNDER INCREASINGLY ZONAL FLOW ALOFT. MEX GUIDANCE NUMBERS
FOR THE MIDDLE OF THE WEEK LOOK IN THE BALLPARK...AND HAVE MADE ONLY
SLIGHT ADJUSTMENTS. BY THE WEEKEND...GUIDANCE NUMBER LOOK TOO
HEAVILY WEIGHTED BY CLIMATOLOGY...AND HAVE HEDGED DOWN ACCORDINGLY.

ONLY CHANGE TO SENSIBLE WEATHER WAS MADE DURING THE FRI NIGHT/SAT
MORNING TIME PERIOD AS BOTH THE ECMWF AND GFS SHOW A RATHER ROBUST
SHORTWAVE DIVING SOUTHEAST INTO THE REGION IN NWLY FLOW ALOFT
LEADING TO THE CHANCE FOR SNOW ACROSS THE AREA. GIVEN THE RAPID
MOVEMENT OF THIS WAVE AND GENERAL LACK OF MOISTURE...EXPECT VERY
LITTLE IN THE WAY OF SNOW ACCUMULATION. INTERESTINGLY...THIS FEATURE
LOOKS TO BE ONE OF THE IMPETUS THAT FINALLY EJECTS A LARGE PORTION
OF THE ERN CONUS VORTEX INTO THE NORTH ATLANTIC...AND ALLOWS FOR
WARMING TEMPERATURES OVER THE FRIGID CENTER OF THE COUNTRY.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAVY SNOW WARNING UNTIL 3 PM TUESDAY FOR MOZ007-MOZ008-MOZ016-
     MOZ017-MOZ024-MOZ025-MOZ032-MOZ033-MOZ040.

     HEAVY SNOW WARNING UNTIL NOON TUESDAY FOR MOZ001-MOZ002-MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ011-MOZ012-MOZ013-MOZ014-MOZ015-
     MOZ020-MOZ023.

     WINTER WEATHER ADVISORY UNTIL NOON TUESDAY FOR MOZ021-MOZ022-
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-MOZ043-
     MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...HEAVY SNOW WARNING UNTIL NOON TUESDAY FOR KSZ025-KSZ102.

     WINTER WEATHER ADVISORY UNTIL NOON TUESDAY FOR KSZ057-KSZ060-
     KSZ103-KSZ104-KSZ105.

WFO EAX
Hazardous weather outlook, Feb 13, 5:58 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CST TUE FEB 13 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE WINTER STORM WILL GRADUALLY MOVE EAST TODAY AND TONIGHT...TAKING
THE SNOW AND BLOWING SNOW WITH IT. AN ADDITIONAL 1 TO 2 INCHES OF
SNOW IS POSSIBLE MAINLY THIS MORNING...EAST OF A LINE FROM BETHANY TO
HIGGINSVILLE TO CLINTON. LESSER AMOUNTS ARE EXPECTED WEST OF THAT
LINE. STORM TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS
NORTHERN MISSOURI FROM AROUND SAINT JOSEPH TO CHILLICOTHE TO MOBERLY
BY THE TIME THE ACCUMULATING SNOW ENDS AROUND MIDDAY.

IN ADDITION...STRONG NORTH WINDS OF AROUND 20 MPH WITH GUSTS TO
AROUND 35 MPH ARE EXPECTED TODAY...CAUSING REDUCED VISIBILITIES IN
BLOWING SNOW. USE CAUTION IF YOU MUST DRIVE TODAY...ESPECIALLY ON
EAST-WEST ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE FOR SNOW IS FRIDAY NIGHT. AT THIS TIME IT APPEARS
THAT SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY.

NRR

In the hours before

Local storm report, Feb 13, 6:05 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     SNOW             OLATHE                  38.89N 94.81W
02/13/2007  M5.0 INCH        JOHNSON            KS   NWS EMPLOYEE

0604 AM     SNOW             BETHANY                 40.27N 94.03W
02/13/2007  M4.0 INCH        HARRISON           MO   TRAINED SPOTTER

&&

DDEROCHE
Local storm report, Feb 13, 6:35 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     SNOW             SALISBURY               39.42N 92.80W
02/13/2007  E4.0 INCH        CHARITON           MO   CO-OP OBSERVER

&&

DUX
Local storm report, Feb 13, 6:50 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 AM     SNOW             5 N HIGHLAND            39.93N 95.27W
02/13/2007  M5.0 INCH        DONIPHAN           KS   TRAINED SPOTTER

0555 AM     SNOW             TRENTON                 40.08N 93.60W
02/13/2007  M4.0 INCH        GRUNDY             MO   AMATEUR RADIO

            7IN DRIFTS

&&

DDEROCHE
Local storm report, Feb 13, 7:54 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     SNOW             ROSENDALE               40.04N 94.82W
02/13/2007  E5.0 INCH        ANDREW             MO   TRAINED SPOTTER

&&

DDEROCHE
Local storm report, Feb 13, 8:07 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     SNOW             PRINCETON               40.40N 93.59W
02/13/2007  M4.0 INCH        MERCER             MO   TRAINED SPOTTER

&&

DDEROCHE
Local storm report, Feb 13, 8:41 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 AM     SNOW             LEXINGTON               39.18N 93.87W
02/13/2007  E5.0 INCH        LAFAYETTE          MO   TRAINED SPOTTER

0839 AM     SNOW             1 NE RAYTOWN            39.01N 94.45W
02/13/2007  E5.0 INCH        JACKSON            MO   TRAINED SPOTTER

            5 INCHES OF SNOW NEAR 59TH AND STERLING

0839 AM     SNOW             5 W NEW BOSTON          39.95N 92.98W
02/13/2007  E6.0 INCH        LINN               MO   TRAINED SPOTTER

&&

DUX

Nearby

Snow Advisories in Missouri, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.